Subscribe for daily wellness inspiration

Like onlymyhealth on Facebook!

Facebook may Lower Self-control

By  ,  Onlymyhealth editorial team
Jan 16, 2013
4.8 / 5(4 Ratings)

Facebook may Lower Self control

Social networking has become an important part of our routine and being popular on social networking websites such as Facebook or Twitter certainly boosts our self-esteem. But contrary to the popular belief, it can make you lose your self-control both on and offline, claimed US researchers.

 

[Read: Effects of Social Networking]

 


The study demonstrated that social site users who spend a good amount of time focusing on their close friends may feel admired and appreciated, but after a certain time of using social platforms they may lose their self-control. Such users tend to spend a lot of time on their computers and thus, develop chances of getting high BMI and higher credit card bills, found the study.

 

[Read: Facebook makes your Fat]


The researcher from the University of Pittsburgh, Andrew T Stephen stated that it’s the first study which has shown that social networking affects one’s self-control.  The study used Facebook, the most popular social platform in recent times, to show effects of social networking on self-control.

 


The study included the various results of 1000 US Facebook users on whom five different studies were conducted. Divided into two groups, half of the total users were asked to write their experience of browsing Facebook and other were asked to actually browse Facebook.

 

 

Read more Health News.

Related Articles
4.8 / 5(4 Ratings)
Write a Review
Post a Comment
Disclaimer +
Though all possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; Onlymyhealth assumes no liability for the same. Using any information of this website is at the viewers’ risk. Please be informed that we are not responsible for advice/tips given by any third party in form of comments on article pages . If you have or suspect having any medical condition, kindly contact your professional health care provider.